MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134301
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco variable catheter.The doctor reported that it felt like the catheter broke.The physician inserted the lasso catheter into the patient and the physician felt something has snapped in the catheter.The doctor stated ¿felt the catheter break¿.No known wires were exposed and no sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The catheter was not pre shaped and a baylis 8.5fr sheath was used.The catheter was replaced, and the issue was resolved.There was no patient harm reported.This issue was assessed as a mdr reportable product malfunction.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation was completed on 13-jul-2022.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco variable catheter.The doctor reported that it felt like the catheter broke.The physician inserted the lasso catheter into the patient and the physician felt something has snapped in the catheter.The doctor stated ¿felt the catheter break¿.No known wires were exposed and no sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The catheter was not pre shaped and a baylis 8.5fr sheath was used.The catheter was replaced, and the issue was resolved.There was no patient harm reported.Device evaluation details: the device was returned to biosense webster inc.(bwi) for evaluation.Visual inspection and deflection test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.A manufacturing record evaluation was performed for the finished device 30779574l number, and no internal action related to the complaint was found during the review.The deflection issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14692797
Report Number2029046-2022-01313
Device Sequence Number20492315
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public10846835009637
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2025
Device Model NumberD134301
Device Catalogue NumberD134301
Device Lot Number30779574L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BAYLIS 8.3FR SHEATH; UNK BRAND CATHETER
Patient SexUnknown